Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 152, NWS Topeka, KS

July 24, 2015Geary County, Morris County, Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 24, 2015, 5:14 AM CDT for Geary County, Morris County, Wabaunsee County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2015, 5:14 AM CDT (10:14 UTC)
Expired
Jul 24, 2015, 6:00 AM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Geary County, KS, Morris County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 39 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:30 AM CDTTSTM WND GST 603 Nne Dwight, KSSPOTTER ESTIMATED WINDS DURING STORM TO HAVE GUSTED AS HIGH AS 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WUUS53 KTOP 241014
SVRTOP
KSC061-127-197-241100-
/O.NEW.KTOP.SV.W.0152.150724T1014Z-150724T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
514 AM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
  WEST CENTRAL WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN GEARY COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 600 AM CDT

* AT 514 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF DWIGHT...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WHITE CITY...ALTA VISTA...DWIGHT...PARKERVILLE AND VOLLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3881 9686 3904 9676 3902 9632 3870 9645
TIME...MOT...LOC 1014Z 280DEG 25KT 3890 9670 

HAIL...1.00IN
WIND...60MPH
 
$$

SANDERS
3 follow-up statements
276 
WWUS53 KTOP 241024
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
524 AM CDT FRI JUL 24 2015

KSC061-127-197-241100-
/O.CON.KTOP.SV.W.0152.000000T0000Z-150724T1100Z/
MORRIS-WABAUNSEE-GEARY-
524 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHEASTERN MORRIS...WEST CENTRAL WABAUNSEE AND SOUTHEASTERN
GEARY COUNTIES...

AT 524 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DWIGHT...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALTA VISTA...DWIGHT AND VOLLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3884 9676 3903 9667 3902 9632 3872 9644
TIME...MOT...LOC 1024Z 280DEG 25KT 3889 9661 

HAIL...1.00IN
WIND...60MPH
 
$$

SANDERS
762 
WWUS53 KTOP 241042
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
542 AM CDT FRI JUL 24 2015

KSC061-127-241051-
/O.CAN.KTOP.SV.W.0152.000000T0000Z-150724T1100Z/
MORRIS-GEARY-
542 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORRIS AND
SOUTHEASTERN GEARY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3883 9650 3902 9650 3902 9632 3884 9640
      3883 9640
TIME...MOT...LOC 1041Z 271DEG 22KT 3892 9643 

$$

KSC197-241100-
/O.CON.KTOP.SV.W.0152.000000T0000Z-150724T1100Z/
WABAUNSEE-
542 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WEST CENTRAL WABAUNSEE COUNTY...

AT 541 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VOLLAND...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALTA VISTA AND VOLLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3883 9650 3902 9650 3902 9632 3884 9640
      3883 9640
TIME...MOT...LOC 1041Z 271DEG 22KT 3892 9643 

HAIL...1.00IN
WIND...60MPH
 
$$

SANDERS
133 
WWUS53 KTOP 241051
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
551 AM CDT FRI JUL 24 2015

KSC197-241100-
/O.EXP.KTOP.SV.W.0152.000000T0000Z-150724T1100Z/
WABAUNSEE-
551 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WABAUNSEE COUNTY
WILL EXPIRE AT 600 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3883 9650 3902 9650 3902 9632 3884 9640
      3883 9640
TIME...MOT...LOC 1050Z 280DEG 25KT 3892 9643 

$$

SANDERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:59 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 24, 3:59 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
359 AM CDT FRI JUL 24 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 358 AM CDT FRI JUL 24 2015

SMALL COMPLEX OF STORMS HAS MAINTAINED STRENGTH ACROSS NORTH CENTRAL
KS AS IT CONTINUES TO MOVE SOUTHEASTWARD. A FEW OF THESE STORMS HAVE
PRODUCED WIND GUSTS UP TO 55 MPH ASSOCIATED WITH THE REAR INFLOW
JET. THE HIGH RES MODELS HAVE STRUGGLED WITH THIS CONVECTION
THEREFORE HAVE GONE WITH LATEST OBSERVATIONAL TRENDS AND KEPT
HIGHEST POPS ACROSS THE FAR SOUTHWEST PORTION OF THE FORECAST AREA.
THESE STORMS SHOULD WEAKEN DURING THE EARLY MORNING HOURS AS THE LOW
LEVEL JET BEGINS TO DECREASE ALTHOUGH CAN NOT RULE GUSTY WINDS. A
FEW OF THE MODELS ARE HINTING AT ISENTROPIC LIFT THAT WILL MOVE OVER
EASTERN KS THIS MORNING ALTHOUGH THE MOISTURE CONTENT SEEMS
BORDERLINE. LATEST RADAR IS SHOWING SOME OF THE SHOWERS AND STORMS
FORMING NEAR THE NE/KS STATE LINE. HAVE LEFT A SLIGHT POP IN THE
REMAINDER OF THE FORECAST AREA THIS MORNING TO ACCOUNT FOR THIS LIFT
MOVING EASTWARD.

NOT MANY CHANGES TODAY WITH TEMPERATURES EXPECTED TO MIX DOWN FROM
THE ELEVATED WARM LAYER IN PLACE. HIGH TEMPERATURES SHOULD RANGE
FROM THE MID 90S IN EASTERN KS TO THE LOWER 100S IN CENTRAL KS. DEW
POINTS ARE FORECAST TO RISE INTO THE MID TO UPPER 70S WITH THE
EXCEPTION OF CENTRAL KS WHERE DEEPER MIXING SHOULD ACCOUNT FOR LOW
70 DEW POINTS AND POSSIBLY THE UPPER 60S. THE HIGH RES MODELS
CONTINUE TO SHOW DEW POINTS AS LOW AS THE UPPER 50S IN CENTRAL KS
BUT IT MAY BE UNDERESTIMATING THE SOIL MOISTURE. HEAT INDICES ARE
FORECAST TO RANGE FROM 107 TO 115 WITH THE HOTTEST CONDITIONS ACROSS
FAR EASTERN AND NORTHEAST KS LATER THIS AFTERNOON. GIVEN HEAT
INDICES COULD BE ABOVE 110 HAVE UPDATED SOME AREAS TO AN EXCESSIVE
HEAT WARNING AND KEPT THE ADVISORY GOING ELSEWHERE.

LATER THIS EVENING AND TONIGHT THE FRONT APPROACHES THE AREA FROM
THE NORTHWEST. DIURNAL CONVECTION LOOKS TO FORM ALONG THE FRONT
DURING PEAK HEATING AND WILL MOVE EASTWARD WITH TIME. IT IS
UNCERTAIN IF THIS COMPLEX WILL STAY IN NE OR REACH PORTIONS OF
NORTHERN KS. GIVEN THE WARM AND MOIST CONDITIONS TODAY INSTABILITY
WILL BE QUITE HIGH AND COULD SUPPORT SEVERE CONVECTIVE. THE DEEP
LAYER SHEAR APPEARS TO BE MARGINAL AROUND 20-30 KTS. DAMAGING WINDS
WOULD BE THE MAIN THREAT SINCE LOW LEVEL LAPSE RATES WILL BE RATHER
STEEP. HAIL WILL BE LESS OF A THREAT WITH TEMPERATURES IN THE LOWER
100S, WHILE THERE IS A VERY LOW RISK FOR A WEAK TORNADO. LOCALIZED
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH PWATS AROUND 1.25 TO 1.5
INCHES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 358 AM CDT FRI JUL 24 2015

SATURDAY MORNING...AN UPPER LEVEL TROUGH WILL ROUND AN UPPER RIDGE
AXIS CENTERED ACROSS THE SOUTHERN PLAINS. THERE COULD BE A COMPLEX
OF THUNDERSTORMS ONGOING THROUGH THE EARLY MORNING HOURS ACROSS THE
NORTHERN COUNTIES THE CWA. THE BETTER ASCENT AHEAD OF THE H5 TROUGH
WILL BE ACROSS NE AND THE NORTHERN COUNTIES OF THE CWA.

SATURDAY AFTERNOON THROUGH TUESDAY...A BROAD UPPER LEVEL RIDGE WILL
REMAIN STATIONARY ACROSS THE SOUTHERN PLAINS. MINOR UPPER LEVEL
TROUGHS WILL ROUND THE RIDGE AXIS ACROSS THE HIGH PLAINS AND INTO
THE CENTRAL PLAINS THROUGH THE PERIOD. OVERALL...THE BETTER SURFACE
CONVERGENCE WILL OCCUR ACROSS WESTERN KS/NE...EAST OF A THERMAL/LEE
SURFACE TROUGH. AFTERNOON THUNDERSTORMS WILL DEVELOP ACROSS WESTERN
KS/NE AND MOVE EAST...PERHAPS EAST-SOUTHEAST ACROSS THE NORTHERN
NORTHERN HALF OF THE CWA DURING THE NIGHT. THE ECMWF AND GFS BOTH
SHOW ANOTHER  H5 TROUGH ROUNDING THE UPPER RIDGE LATE SATURDAY
AFTERNOON INTO SATURDAY NIGHT...PROVIDING A CHANCE FOR THUNDERSTORMS
ACROSS THE CWA SATURDAY NIGHT INTO SUNDAY MORNING. OTHERWISE EXPECT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS. THE PRIMARY HAZARD WITH
THE STRONGER THUNDERSTORMS WILL BE ISOLATED STRONG TO SEVERE WIND
GUSTS AND BRIEF HEAVY RAINFALL.

AS LONG AS NO MAJOR OUTFLOW BOUNDARIES DEVELOP OR DEBRIS CLOUDS FROM
MORNING CONVECTION LINGER INTO THE AFTERNOON...AFTERNOON HIGH
SATURDAY THROUGH TUESDAY WILL WARM INTO THE LOWER TO UPPER
90S...WITH SOME 100 DEGREE READINGS POSSIBLE ACROSS THE SOUTHWEST
COUNTIES. THE MIXING MAY NOT BE AS DEEP IN THE EASTERN COUNTIES
DURING THE AFTERNOON HOURS ALLOWING FOR SURFACE DEWPOINTS TO REMAIN
IN THE MID TO UPPER 70S. EXPECT AFTERNOON HEAT INDICES TO BE AROUND
105 DEGREES EACH AFTERNOON. THE WESTERN COUNTIES MAY MIX A BIT
DEEPER DURING THE AFTERNOON RESULTING IN SLIGHTLY LOWER AFTERNOON
HEAT INDICES OF 100-104 DEGREES.

WEDNESDAY THROUGH FRIDAY...AN AMPLIFIED H5 TROUGH WILL MOVE ACROSS
THE NORTHERN PLAINS TUESDAY NIGHT INTO WEDNESDAY. LOW-LEVEL CAA
ACROSS THE NORTHERN PLAINS WILL PUSH A COLD FRONT SOUTHWARD ACROSS
THE CWA ON WEDNESDAY AFTERNOON AND EVENING. SURFACE CONVERGENCE
ALONG THE FRONT ALONG WITH ASCENT AHEAD OF THE THE H5 TROUGH MAY
CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. THE FRONT WILL
PUSH SOUTH OF THE CWA WEDNESDAY NIGHT AS A SURFACE RIDGE OF HIGH
PRESSURE BUILDS SOUTHWARD ACROSS THE CENTRAL PLAINS. HIGHS WEDNESDAY
AND THURSDAY WILL COOL INTO THE MID TO UPPER 80S BEHIND THE SURFACE
FRONT. SKIES WILL BECOME MOSTLY SUNNY ON THURSDAY. THE SURFACE RIDGE
WILL SHIFT EAST OF THE AREA ON FRIDAY AND SOUTHERLY WINDS WILL WARM
HIGHS BACK INTO THE UPPER 80S TO LOWER 90S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1224 AM CDT FRI JUL 24 2015

EXPECT VFR CONDITIONS FOR MUCH OF THE PERIOD. IT DOES NOT APPEAR
THAT THE CONVECTION WILL REACH MHK BEFORE WEAKENING. 00Z NAM
SOUNDINGS SUGGEST A POSSIBLE MVFR CIG AND OR VIS DEVELOPING
AROUND 09Z ALTHOUGH THE BOUNDARY MAY REMAIN MIXED ENOUGH TO STAY
VFR. CLOUDS FROM ONGOING CONVECTION IN NORTH CENTRAL KS MAY
PREVENT MHK FROM THE POSSIBLE HAZE.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING
FOR KSZ011-012-023-024-026-038>040-055-056-059.

HEAT ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
KSZ008>010-020>022-034>037-054-058.

&&

SHORT TERM...SANDERS
LONG TERM...GARGAN
AVIATION...53
Hazardous weather outlook, Jul 24, 4:38 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
438 AM CDT FRI JUL 24 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-250945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
438 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDICES ARE FORECAST TO RANGE FROM 106 TO 115 LATER THIS
AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS IN FAR NORTHERN KANSAS THIS EVENING. DAMAGING WINDS
WILL BE THE MAIN THREAT WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE HEAT IS EXPECTED TO LAST FOR MUCH OF THE AREA THROUGH TUESDAY...WITH
HEAT INDICES RANGING FROM 102 TO 108 DEGREES EACH AFTERNOON. SOME
AREAS MAY CATCH A BREAK FROM THE HEAT WITH ISOLATED
THUNDERSTORMS...WITH BEST CHANCES ALONG AND NORTH OF HIGHWAY 36.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Jul 24, 2:30 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
230 AM CDT FRI JUL 24 2015

KSZ020-034-240800-
OTTAWA-CLOUD-
230 AM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA AND
SOUTHWESTERN CLOUD COUNTIES UNTIL 300 AM CDT...

AT 230 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF ASHERVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLASCO...DELPHOS AND ADA.

LAT...LON 3949 9793 3928 9765 3911 9793
TIME...MOT...LOC 0730Z 319DEG 22KT 3934 9808

SANDERS
Special weather statement, Jul 24, 3:35 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
335 AM CDT FRI JUL 24 2015

KSZ009-010-240900-
WASHINGTON-MARSHALL-
335 AM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 400 AM CDT...

AT 335 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF BARNES...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARYSVILLE...BLUE RAPIDS...HANOVER...WATERVILLE...BARNES AND BREMEN.

LAT...LON 3993 9650 3957 9667 3957 9669 3966 9699
      3994 9689
TIME...MOT...LOC 0835Z 286DEG 17KT 3979 9679

SANDERS
Special weather statement, Jul 24, 3:49 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
349 AM CDT FRI JUL 24 2015

KSZ034-240915-
OTTAWA-
349 AM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTTAWA COUNTY UNTIL
415 AM CDT...

AT 349 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ADA...MOVING EAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...TESCOTT...CULVER AND ADA.

LAT...LON 3921 9793 3917 9769 3896 9769 3896 9793
TIME...MOT...LOC 0849Z 285DEG 16KT 3909 9786

SANDERS
Special weather statement, Jul 24, 5:08 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT FRI JUL 24 2015

KSZ036>038-241045-
WABAUNSEE-MORRIS-GEARY-
508 AM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRIS...WEST
CENTRAL WABAUNSEE AND SOUTHERN GEARY COUNTIES UNTIL 545 AM CDT...

AT 508 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF WHITE CITY...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNCTION CITY...GRANDVIEW PLAZA...WHITE CITY...ALTA VISTA...DWIGHT
AND PARKERVILLE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 296 AND 301.

LAT...LON 3882 9689 3887 9689 3887 9690 3905 9684
      3903 9640 3872 9654
TIME...MOT...LOC 1008Z 280DEG 25KT 3891 9675

SANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:30 AM CDTSpecial Weather StatementTOPOttawa30 min
Jul 24, 3:35 AM CDTSpecial Weather StatementTOPMarshall25 min
Jul 24, 3:44 AM CDTSevere Thunderstorm WarningTOPMarshall, Riley, Washington31 min
Jul 24, 3:49 AM CDTSpecial Weather StatementTOPOttawa26 min
Jul 24, 4:02 AM CDTExcessive Heat WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more17 hr
Jul 24, 5:08 AM CDTSpecial Weather StatementTOPGeary37 min
Jul 24, 5:50 AM CDTSpecial Weather StatementTOPWabaunsee25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.